Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 21, 2021Creek County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 21, 2021, 9:00 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 9:00 PM CDT (02:00 UTC)
Expired
Aug 21, 2021, 9:45 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
55

Counties Creek County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS84 KTSA 220200
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
900 PM CDT Sat Aug 21 2021
 
OKZ054-060-064-220245-
Tulsa OK-Osage OK-Creek OK-
900 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southeastern Osage,
central Creek and central Tulsa Counties through 945 PM CDT...

At 900 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Kellyville, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Mannford...
Kiefer...                         Kellyville...
Keystone State Park...            Jenks Riverside Airport...
Gray...                           

This includes Interstate 44 between mile markers 188 and 224.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3616 9627 3630 9604 3599 9586 3585 9614
      3586 9619 3583 9619 3573 9639 3603 9656
TIME...MOT...LOC 0200Z 234DEG 14KT 3597 9635 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:45 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 21, 6:45 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
645 PM CDT Sat Aug 21 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A stationary boundary was analyzed to the SW of KRVS and KTUL and
to the NE of KMLC and S of KFSM. This boundary is starting to pop
showers and thunderstorms at this time. Additional showers and
storms are expected to develop over the new few hours as
conditions for storm development become more favorable. At the TAF
sites, confidence was highest for KTUL, KRVS, and KFSM (AKA closer
to the front) with lower confidence elsewhere. As the night
progresses expect this activity to drift slowly NE which may
affect our other NW AR TAF sites. Opted to leave VCTS in the TAF
but confidence in activity reaching northwest Arkansas is low to
medium at best.

Early tomorrow morning will likely feature some slight reduction
to visibility for our NW AR TAF sites and KBVO where radiational
cooling may allow for the air to become saturated for a couple
hours before sunrise. This will likely be dependent on how showers
and storms evolve through the night.

For tomorrow, expect cumulus to develop through the late morning
and afternoon hours. A few very isolated showers or storms will be
possible but expect the terminals to largely be dry.

Snider

&&

.PREV DISCUSSION... /Issued 159 PM CDT Sat Aug 21 2021/

DISCUSSION...
Heat and thunderstorm concerns continue today, with an extended
period of hot and humid conditions dominating weather impacts
tomorrow through much of next week. The existing Heat Advisory for
today will be left alone, and another one will be issued for
tomorrow to include all counties except the four in far northwest
Arkansas.

Morning thunderstorms continue to be on the downswing coverage and
intensity wise, with only a few remaining across parts of
southeast Oklahoma and west central Arkansas. Expect this lull to
last through at least mid afternoon, with additional development
expected very near I-40 late afternoon into the evening in the
vicinity of a residual outflow boundary. Locally heavy rainfall
and localized flooding should continue to be the main convective
hazard, given precipitable water values in excess of 2 inches
across all except the northern quarter of the forecast area at
present. Widespread severe weather remains unlikely given the weak
shear present, but high instability will continue to support
isolated strong to severe wind gusts with strongest storms through
early evening. Into the evening and the remainder of the
overnight, the thunderstorm axis should shift northeastward,
keeping most of the area, except for far northeast Oklahoma and
northwest Arkansas, dry tomorrow. Any afternoon development
tomorrow should be the last for a few days.

With less convective uncertainty tomorrow, a Heat Advisory will be
issued for most of the area for the afternoon and into the early
evening. Nonzero chance of warning level heat index values in
parts of northeast and east central Oklahoma, a concern that will
be passed on to later shifts. Early next week remains likely to be
the warmest portion of the period, with at least a few sites
expected to see triple digit highs. Expect additional Heat
Advisories through at least the middle of next week, if not
beyond. The ridge flattens and shifts westward enough to lead to
slightly cooler temperatures by the latter part of the week, in
addition to some small, mainly afternoon thunderstorm chances
sneaking in from the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  97  77  99 /  40  10   0   0
FSM   76  97  76  98 /  50  10   0   0
MLC   74  95  73  97 /  20  10   0   0
BVO   71  95  74  97 /  20  10   0   0
FYV   70  93  72  94 /  30  20   0   0
BYV   70  94  74  95 /  20  20   0  10
MKO   73  95  74  96 /  60  10   0   0
MIO   71  94  75  95 /  20  20   0   0
F10   73  97  73  98 /  60  10   0   0
HHW   75  94  73  95 /   0  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060>062-
     064>068-070>076.

     Heat Advisory from noon to 8 PM CDT Sunday for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from noon to 8 PM CDT Sunday for ARZ019-020-029.

&&

AVIATION.....21
Hazardous weather outlook, Aug 21, 4:40 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
440 PM CDT Sat Aug 21 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 PM CDT Sat Aug 21 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Late Afternoon Through Mid Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon Through Evening.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered storms will develop across eastern Oklahoma and
west central Arkansas from late afternoon through early evening.
Strong instability will support a few severe storms with locally
damaging winds the primary hazard. Additionally, slow storm
motions will allow locally heavy rainfall potential with rainfall
rates of 2 to 3 inches per hour possible. Storms will gradually
diminish in coverage and intensity from late evening through
the early morning hours on Sunday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY through WEDNESDAY...Dangerous Heat Potential.
THURSDAY and FRIDAY...Thunderstorm Potential...Dangerous Heat
Potential.

EXTENDED DISCUSSION...
Low storm chances continue Sunday across western Arkansas and far
eastern Oklahoma before ending by Sunday night.

A ridge of high pressure aloft will bring hot and dry weather to the
region next week. Portions of eastern Oklahoma and west central
Arkansas are likely to see afternoon heat indices near 105 degrees
each day. Storm chances return to far eastern Oklahoma and western
Arkansas toward the end of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 21, 8:17 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
817 PM CDT Sat Aug 21 2021

OKZ064-066-220130-
Okmulgee OK-Creek OK-
817 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of east central Creek
and northwestern Okmulgee Counties through 830 PM CDT...

At 817 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Slick, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Mounds...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3574 9610 3581 9629 3595 9624 3589 9604
TIME...MOT...LOC 0117Z 196DEG 11KT 3584 9618

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snider
Special weather statement, Aug 21, 8:36 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
836 PM CDT Sat Aug 21 2021

OKZ059-060-064-066-220200-
Tulsa OK-Okmulgee OK-Pawnee OK-Creek OK-
836 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of Creek, southeastern
Pawnee, northwestern Okmulgee and west central Tulsa Counties through
900 PM CDT...

At 835 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Mannford to 8 miles west of
Kellyville to near Bristow to 7 miles north of Welty. Movement was
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Sand Springs...                   Bristow...
Sapulpa...                        Mannford...
Kellyville...                     Westport...
Slick...                          Keystone State Park...
Silver City...

This includes Interstate 44 between mile markers 185 and 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3623 9630 3623 9626 3621 9624 3620 9624
      3617 9627 3616 9627 3616 9618 3607 9611
      3591 9609 3575 9617 3568 9648 3592 9651
      3608 9655
TIME...MOT...LOC 0135Z 242DEG 15KT 3605 9643 3595 9636 3582 9636 3573
9641

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snider
Special weather statement, Aug 21, 9:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
900 PM CDT Sat Aug 21 2021

OKZ054-060-064-220245-
Tulsa OK-Osage OK-Creek OK-
900 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southeastern Osage,
central Creek and central Tulsa Counties through 945 PM CDT...

At 900 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Kellyville, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Mannford...
Kiefer...                         Kellyville...
Keystone State Park...            Jenks Riverside Airport...
Gray...

This includes Interstate 44 between mile markers 188 and 224.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3616 9627 3630 9604 3599 9586 3585 9614
      3586 9619 3583 9619 3573 9639 3603 9656
TIME...MOT...LOC 0200Z 234DEG 14KT 3597 9635

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:17 PM CDTSpecial Weather StatementTSACreek13 min
Aug 21, 8:36 PM CDTSpecial Weather StatementTSACreek24 min
Aug 21, 9:49 PM CDTSpecial Weather StatementTSAMuskogee26 min
Aug 21, 9:52 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Aug 21, 10:16 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner3 hr
Aug 21, 10:16 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee14 min
Aug 21, 10:30 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee30 min
Aug 21, 11:02 PM CDTSpecial Weather StatementTSAMuskogee28 min
Aug 22, 2:22 AM CDTExcessive Heat WarningTSARogers, Tulsa, Wagoner18 hr
Aug 22, 2:44 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more29 hr
Aug 22, 4:43 PM CDTSpecial Weather StatementTSAPawnee47 min
Aug 22, 4:43 PM CDTSpecial Weather StatementTSAMuskogee32 min
Aug 22, 5:30 PM CDTSpecial Weather StatementTSATulsa30 min
Aug 22, 5:45 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa19 min
Aug 22, 5:56 PM CDTSpecial Weather StatementTSATulsa34 min
Aug 22, 6:23 PM CDTSpecial Weather StatementTSAHaskell37 min
Aug 22, 5:48 PM CDTSpecial Weather StatementTSACarroll27 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.